Alert archive / South Dakota / High Wind Warnings in 2006
High Wind Warning 1, NWS Aberdeen, SD
NWS Aberdeen, SD issued this high wind warning at Apr 6, 2006, 8:12 PM CDT for 5 counties in South Dakota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2006, 8:12 PM CDT (01:12 UTC)
- Expired
- Apr 6, 2006, 10:57 PM CDT
- In force
- 3 hr
- Issued by
- NWS Aberdeen, SD
Counties Campbell County, SD, Corson County, SD, Dewey County, SD, Potter County, SD, Walworth County, SD
The radar
The Bismarck radar (KBIS), 152 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1732 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 070112 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 812 PM CDT THU APR 6 2006 .A STRONG LOW PRESSURE SYSTEM MOVING OUT ONTO THE CENTRAL PLAINS IS CREATING A STRONG PRESSURE GRADIENT ACROSS THE REGION. STRONG NORTHEAST WINDS WILL DEVELOP THIS AFTERNOON AND PERSIST OVERNIGHT. SDZ003-004-009-015-016-070915- /O.UPG.KABR.WI.Y.0010.000000T0000Z-060407T1200Z/ /O.NEW.KABR.HW.W.0001.060407T0112Z-060407T1200Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG 812 PM CDT THU APR 6 2006 /712 PM MDT THU APR 6 2006/ ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ FRIDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. HIGH WINDS OF 35 TO 50 MPH WITH GUSTS TO 60 MPH WILL DECREASE TO 30 TO 40 MPH WITH GUSTS TO 50 MPH BY MIDNIGHT. HIGH WINDS CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT... ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING AND SLOW DOWN. SECURE ANY LOOSE ITEMS OUTDOORS OR BRING THEM INDOORS. $$ MNZ039-046-SDZ005>008-010-011-017>023-033>037-045-048-051-070915- /O.CON.KABR.WI.Y.0010.000000T0000Z-060407T1200Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY- HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 812 PM CDT THU APR 6 2006 /712 PM MDT THU APR 6 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ FRIDAY. NORTHEAST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS AS HIGH AS 55 MPH AS RATHER COLD AIR SPILLS INTO THE FORECAST AREA. THE STRONG WINDS SHOULD PERSIST INTO THE EARLY MORNING HOURS ON FRIDAY. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ MOHR
1 follow-up statement
000 WWUS73 KABR 070357 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1057 PM CDT THU APR 6 2006 .A STRONG LOW PRESSURE AREA MOVING ACROSS THE CENTRAL PLAINS IS RESPONSIBLE FOR THE STRONG WINDS. SDZ003-004-009-015-016-071200- /O.CAN.KABR.HW.W.0001.000000T0000Z-060407T1200Z/ /O.EXA.KABR.WI.Y.0010.000000T0000Z-060407T1200Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG 1057 PM CDT THU APR 6 2006 /957 PM MDT THU APR 6 2006/ ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. STRONG NORTH WINDS FROM 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THE NIGHT BEFORE DIMINISHING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ MNZ039-046-SDZ005>008-010-011-017>023-033>037-045-048-051-071200- /O.CON.KABR.WI.Y.0010.000000T0000Z-060407T1200Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY- HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 1057 PM CDT THU APR 6 2006 /957 PM MDT THU APR 6 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ FRIDAY... THE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ FRIDAY. STRONG NORTH WINDS FROM 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THE NIGHT BEFORE DIMINISHING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ MOHR
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this high wind warning went out at Apr 6, 3:54 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Apr 6, 3:54 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 354 PM CDT THU APR 6 2006 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT FORECAST CHALLENGES INCLUDE SEVERE HAIL AND FLASH FLOODING POTENTIAL WITH ONGOING THUNDERSTORMS THIS EVENING...AS WELL AS WIND ADVISORY CRITERIA NORTHEAST WINDS...OVERNIGHT TONIGHT. PRESENTLY SEEING PARENT UPPER LOW SPINNING OVER CENTRAL WYOMING. THIS LOW IS RESPONSIBLE FOR THE ONGOING SLOW-MOVING SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE FORECAST AREA. AT THE SURFACE...A LOW PRESSURE CENTER WAS CONSOLIDATING NEAR GRAND ISLAND NEBRASKA...WITH 50+F SURFACE DEWPOINTS NOSING UP ACROSS THE SOUTHEASTERN QUARTER OF SOUTH DAKOTA. THE 12Z DATASETS OF THE NAM AND GFS CONTINUED TO SUPPORT THE ONGOING PRECIPITATION EVENT THROUGH LATE THIS EVENING...BEFORE ALL THE UPPER SUPPORT MIGRATES SOUTH AND EAST OF THIS AREA AFTER MIDNIGHT. BY MIDDAY FRIDAY...UPPER LEVEL HEIGHT RISES WERE NOTED IN THE MODELS OVER THIS AREA...AND PERSIST THROUGH A BETTER HALF OF SATURDAY...BEFORE A SHORT-WAVE TROF SEEN AT 500HPA PROPAGATES ACROSS THE NORTHERN PLAINS SATURDAY NIGHT AND SUNDAY. LIMITED MOISTURE RETURN ALLOWED FOR THIS SHORT-WAVE ATTM...SO KEPT A DRY FORECAST GOING FOR THAT TIMEFRAME. THEN...UPPER LEVEL HEIGHT RISES SEEN AGAIN FOR SUNDAY NIGHT. QUITE A MIX OF WEATHER CONDITIONS TO KEEP AN EYE ON TONIGHT INTO FRIDAY MORNING. ONGOING ELEVATED THUNDERSTORMS CONTINUE TO BACK-BUILD AND TRAVEL OVER THE SAME AREAS. RADAR-ESTIMATE STORM TOTALS HAVE ALREADY EXCEEDED 8 INCHES WITH THIS PRECIP EVENT SINCE ITS INCEPTION EARLY THIS MORNING. A STEADY STREAM OF SEVERE THUNDERSTORM WARNINGS FOR HAIL HAVE ALREADY BEEN VERIFIED WITH DIME TO GOLFBALL-SIZED HAIL TODAY...AND WITH UPPER LEVEL DIVERGENCE EXPECTED TO REMAIN AT A PREMIUM THROUGH THIS EVENING IN CONJUNCTION 850HPA TO 700HPA MOISTURE CONVERGENCE THROUGHOUT CENTRAL AND EASTERN SOUTH DAKOTA. SEVERAL FLASH FLOOD WARNINGS HAVE BEEN ISSUED...AS SLOW-MOVING AND TRAINING THUNDERSTORMS ARE EXPECTED TO DROP AN ADDITIONAL INCH TO TWO INCHES OVER PLACES THAT HAVE ALREADY RECEIVED AT LEAST 2 TO 3 INCHES DURING THIS EVENT. WHILE ALL THIS IS GOING ON...A POTENT BACKDOOR COLD FRONT WILL DRAW COLD AND DRY AIR SOUTH INTO THE FORECAST AREA. THE PRESSURE GRADIENT TIGHTENS AS WELL AND WINDS SHOULD INCREASE TO 30 TO 40 MPH LATE TONIGHT. WIND ADVISORY IS ALREADY OUT TO COVER THIS THROUGH 12Z FRIDAY. .LONG TERM...MONDAY THROUGH THURSDAY MADE LITTLE CHANGES TO THE EXTENDED TERM...WITH THE FORECAST ALREADY LOOKING ON TRACK FROM THE PREVIOUS PACKAGE. DIGGING UPPER TROUGH OVER THE WRN CONUS WILL BE THE MAIN FEATURE TO FOCUS ON THROUGHOUT THE BEGINNING OF THE EXTENDED TERM. ASSOCIATED SFC LOW PRESSURE DEVELOPS ALONG THE LEE SIDE OF THE ROCKIES MONDAY...WITH SOUTHERLY FLOW SENDING MOISTURE AND WARM AIR INTO THE REGION MONDAY INTO MONDAY NIGHT. MONDAY SHOULD REMAIN DRY AS IT WILL TAKE SOME TIME FOR MOISTURE TO GET HERE...BUT THEN EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE CWA MONDAY NIGHT INTO TUESDAY. HAVE INCREASED POPS TO 30 PERCENT ACROSS CWA MONDAY NIGHT...ACROSS THE EASTERN CWA TUESDAY. BEGIN TO SEE CHANCE OF PRECIP WANE TUESDAY NIGHT AS THE SYSTEM LIFTS TO THE NORTHEAST. UPPER RIDGING THEN BUILDS INTO THE REGION FOR THE REMAINDER OF THE EXTENDED PERIOD...BRINGING DRY CONDITIONS FOR WEDNESDAY INTO THURSDAY. STRONG SOUTHERLY FLOW SENDING VERY WARM AIR INTO THE REGION MONDAY INTO MONDAY NIGHT...WITH THE GFS ADVERTISING H85 TEMPS IN THE TEENS. THEREFORE SIGNIFICANTLY INCREASED MAX TEMPS FOR MONDAY TO MID 60S TO MID 70S ACROSS ENTIRE CWA...AND INCREASED TEMPS A FEW DEGREES MONDAY NIGHT AS CWA REMAINS IN THE WARM SECTOR. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...WIND ADVISORY TO 12Z FRIDAY ALL COUNTIES. MN...WIND ADVISORY TO 12Z FRIDAY FOR BIG STONE AND TRAVERSE COUNTIES. && DORN/ALBRECHT
Hazardous weather outlook, Apr 6, 5:21 AM CDT, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 521 AM CDT THU APR 6 2006 MNZ039-071030- TRAVERSE- 521 AM CDT THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS...WILL DEVELOP LATER TODAY ACROSS THE COUNTY. AN ISOLATED THUNDERSTORM IS ALSO POSSIBLE. THE EXPECTED RAINFALL MAY SLOW THE FALL OF LOCAL RIVERS THAT ARE AT OR ABOVE FLOOD STAGE. STRONG NORTHEAST WINDS WILL ALSO DEVELOP LATER THIS AFTERNOON AND CONTINUE THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS DEVELOPING MONDAY NIGHT AND CONTINUING THROUGH TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ046-SDZ003>011-015>017-021-033-034-071030- BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-GRANT-STANLEY-SULLY- 521 AM CDT THU APR 6 2006 /421 AM MDT THU APR 6 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS ARE EXPECTED TODAY. AN ISOLATED THUNDERSTORM IS ALSO POSSIBLE. THE BIGGEST THREAT FROM ANY PASSING THUNDERSTORM WOULD BE THE LIGHTNING. STRONG NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH WILL DEVELOP LATER THIS AFTERNOON AND CONTINUE THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS DEVELOPING MONDAY NIGHT AND CONTINUING THROUGH TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ018>020-022-023-035>037-045-048-051-071030- SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-HUGHES-HYDE-HAND-JONES-LYMAN- BUFFALO- 521 AM CDT THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP TODAY ACROSS THE AREA. A SEVERE THUNDERSTORM IS POSSIBLE THIS MORNING THROUGH EARLY AFTERNOON. THE BIGGEST THREAT FROM THE THUNDERSTORMS WOULD BE LARGE HAIL. LATER THIS AFTERNOON...LOOK FOR NORTHEAST WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS DEVELOPING MONDAY NIGHT AND CONTINUINGTHROUGH TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING THROUGH EARLY AFTERNOON. HINTZ
In the hours before
Local storm report, Apr 6, 5:30 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
530 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL 4 N WEBSTER 45.39N 97.52W
04/06/2006 E0.75 INCH DAY SD PUBLIC
0411 PM FLOOD 10 N DOLAND 45.04N 98.10W
04/06/2006 SPINK SD DEPT OF HIGHWAYS
A DOZEN OR SO COUNTY ROADS UNDER WATER AROUND FRANKFORT
AND DOLAND IN EASTERN SPINK COUNTY.
0445 PM FLOOD BUTLER 45.26N 97.71W
04/06/2006 DAY SD LAW ENFORCEMENT
A COUPLE OF COUNTY ROADS AROUND BUTLER UNDER WATER.
0515 PM FLOOD RAYMOND 44.91N 97.94W
04/06/2006 CLARK SD DEPT OF HIGHWAYS
SEVERAL COUNTY ROADS UNDER WATER BETWEEN RAYMOND AND
CRANDALL IN WESTERN CLARK COUNTY.
&&Nearby
High Wind Warnings in South Dakota, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.